Alert archive / Florida / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 62, NWS Miami, FL

September 15, 2013Miami-Dade County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Sep 15, 2013, 11:25 AM EDT for Miami-Dade County, Florida. It was in force for 65 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 15, 2013, 11:25 AM EDT (15:25 UTC)
Expired
Sep 15, 2013, 12:30 PM EDT
In force
65 min
Issued by
NWS Miami, FL
Area
Storm-based polygon

County Miami-Dade County, FL

The radar

The Miami radar (KAMX), 25 km from the middle of the area, began a volume at 15:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 15, 11:40 AM EDTTSTM WND GST 561 E Virginia Key, FLVIRGINIA KEY - KVIK - MEASURED 49 KT WIND GUST.
Sep 15, 11:40 AM EDTTSTM WND GST 582 W Little Havana, FLA MEMBER OF THE PUBLIC MEASURED A 58 MPH WIND GUST NEAR THE INTERSECTION OF W FLAGLER ST AND SW 32ND AVE. REPORT RELAYED VIA SOCIAL MEDIA.
Sep 15, 11:45 AM EDTTSTM WND DMG2 Nw Liberty City, FLSMALL BRANCHES DOWN WITH MINOR STREET FLOODING ON NW 27TH AVENUE.
Sep 15, 11:47 AM EDTTSTM WND GST 47Key Biscayne, FLWEATHERBUG MESONET SITE KYBSC REPORTED AN EAST-NORTHEAST WIND GUST OF 47 MPH EDT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 3.4 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2013-09-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3060 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2013-09-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3060 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
701 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

613 
WUUS52 KMFL 151525
SVRMFL
FLC086-151630-
/O.NEW.KMFL.SV.W.0062.130915T1525Z-130915T1630Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
1125 AM EDT SUN SEP 15 2013

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN MIAMI-DADE COUNTY IN SOUTH FLORIDA.

* UNTIL 1230 PM EDT

* AT 1124 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 9 MILES SOUTHEAST OF KEY
  BISCAYNE...AND MOVING NORTHWEST AT 25 MPH.

* THE STORM WILL AFFECT...
  KEY BISCAYNE...
  MIAMI...
  LITTLE HAVANA...
  CORAL GABLES...
  MIAMI INTERNATIONAL A/P...
  MIAMI SPRINGS...
  AND SURROUNDING COMMUNITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CAN PRODUCE VERY STRONG WINDS IN EXCESS OF 58
MPH...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 2573 8014 2567 8015 2566 8016 2568 8018
      2574 8017 2574 8020 2572 8024 2564 8026
      2562 8028 2562 8030 2569 8037 2584 8033
      2596 8023 2597 8012 2580 8011
TIME...MOT...LOC 1525Z 123DEG 22KT 2564 8003

$$

60
2 follow-up statements
507 
WWUS52 KMFL 151546
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1146 AM EDT SUN SEP 15 2013

FLC086-151630-
/O.CON.KMFL.SV.W.0062.000000T0000Z-130915T1630Z/
MIAMI-DADE FL-
1146 AM EDT SUN SEP 15 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 PM EDT
FOR NORTHEASTERN MIAMI-DADE COUNTY...

AT 1144 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR KEY BISCAYNE...MOVING
NORTHWEST AT 25 MPH.

SEVERE THUNDERSTORMS CAN PRODUCE VERY STRONG WINDS IN EXCESS OF 58 
MPH. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 2573 8014 2567 8015 2566 8016 2568 8018
      2574 8017 2574 8020 2572 8024 2564 8026
      2562 8028 2562 8030 2569 8037 2584 8033
      2596 8023 2597 8012 2580 8011
TIME...MOT...LOC 1546Z 123DEG 22KT 2572 8017

$$
KONARIK
406 
WWUS52 KMFL 151618
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1218 PM EDT SUN SEP 15 2013

FLC086-151627-
/O.CAN.KMFL.SV.W.0062.000000T0000Z-130915T1630Z/
MIAMI-DADE FL-
1218 PM EDT SUN SEP 15 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MIAMI-DADE COUNTY
IS CANCELLED...

NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE THUNDERSTORM HAS
MOVED OUT OF THE WARNED AREA. THUS THE THUNDERSTORM WARNING HAS BEEN
CANCELLED.

TORRENTIAL RAINFALL AMOUNTS OF 1 TO 3 INCHES OCCURRED AS THIS 
THUNDERSTORM MOVED THROUGH...AND AN URBAN FLOOD ADVISORY IS IN 
EFFECT FOR PORTIONS OF THE AREA UNTIL 215 PM EDT.

LAT...LON 2573 8014 2567 8015 2566 8016 2568 8018
      2574 8017 2574 8020 2572 8024 2564 8026
      2562 8028 2562 8030 2569 8037 2584 8033
      2596 8023 2597 8012 2580 8011
TIME...MOT...LOC 1617Z 123DEG 22KT 2582 8035

$$
KONARIK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 15, 9:39 AM EDT, 1 hour 46 minutes earlier.

Area forecast discussion, Sep 15, 9:39 AM EDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
939 AM EDT SUN SEP 15 2013

.UPDATE...
POPS HAVE BEEN ADJUSTED BASED ON RECENT RADAR TRENDS AND 6Z
GUIDANCE...OTHERWISE NO CHANGES TO FORECAST. 12Z SOUNDING DEPICTS
INCREASINGLY MOIST ATMOSPHERE...WITH PWATS ABOVE 2 INCHES. STORM
MOTION SHOULD BE 10-15 MPH DUE TO STRONGER EASTERLY FLOW...AND
THIS SHOULD MINIMIZE FLOOD/HEAVY RAINFALL POTENTIAL. MODIFIED
SOUNDING INDICATED NON-SEVERE DOWNBURSTS THREAT THIS AFTERNOON
WHERE LOW-LEVELS ARENT RAIN-COOLED...BUT MAIN THREAT WITH
CONVECTION WILL BE FREQUENT CLOUD-TO-GROUND LIGHTNING.

&&

.PREV DISCUSSION... /ISSUED 746 AM EDT SUN SEP 15 2013/

AVIATION...

MODERATE EASTERLY FLOW WILL PREVAIL ACROSS THE REGION TODAY.
DEEPER TROPICAL MOISTURE IS EXPECTED TO ENTER THE REGION WITH
INCREASING CHANCES OF SHOWERS/THUNDERSTORMS. ALL TERMINALS
ASSIGNED VCTS IN 17Z-18Z TIME FRAME. THE WEST COAST SEA BREEZE
WILL LIKELY NOT FORM THIS AFTERNOON. MAINLY VFR CONDITIONS SHOULD
PREVAIL THROUGH MID-MORNING HOURS. BY EARLY AFTERNOON BRIEF
PERIODS OF SUB-VFR CONDITIONS ARE POSSIBLE WITH OCCURRENCE OF
SHOWERS/THUNDERSTORMS.

60

PREV DISCUSSION... /ISSUED 437 AM EDT SUN SEP 15 2013/

.RETURN TO WETTER CONDITIONS...

DISCUSSION...
TODAY THROUGH TUESDAY...AFTER A RATHER DRY LAST COUPLE OF DAYS,
SOUTH FLORIDA WILL RETURN TO A MORE TYPICAL MID-SEPTEMBER PATTERN.
SHOWERS AND THUNDERSTORMS WHICH HAVE BEEN MAINLY OVER THE WATERS
OVERNIGHT BUT AFFECTED PARTS OF BROWARD AND PALM BEACH COUNTIES
EARLIER IS A SIGN THAT THE ATMOSPHERE IS MOISTENING ACROSS THE
AREA. THIS IS LARGELY A RESULT OF THE WESTERN ATLANTIC MID-LEVEL
HIGH PRESSURE SHIFTING NORTH AND OPENING UP A FLOW OF DEEP
TROPICAL MOISTURE FROM THE CARIBBEAN. PRECIPITABLE WATER VALUES
WILL BE AROUND 2 INCHES FOR THE NEXT FEW DAYS. AT THE SAME TIME,
AN UPPER LEVEL TROUGH WILL DIG SOUTH OVER THE EASTERN GULF OF
MEXICO, WITH DIVERGENCE ALOFT ENHANCING THE DEVELOPING OF SHOWERS
AND THUNDERSTORMS. LOW LEVEL FLOW WILL REMAIN EASTERLY AND
INCREASE SLIGHTLY AS CONTINENTAL HIGH PRESSURE OVER THE EASTERN
U.S. SEABOARD KEEPS A CONSISTENT PRESSURE GRADIENT ACROSS THE
AREA. ALL THIS POINTS TO POPS RANGING FROM 40/50 TODAY TO AS HIGH
AS 60 PERCENT MONDAY AND TUESDAY. WITH THE PREDOMINANTLY EAST
FLOW, DIURNAL PATTERN OF INTERIOR/WEST ACTIVITY IN THE AFTERNOON
AND EVENING AND NIGHT AND MORNING OVER THE EASTERN AREAS WILL BE
IN PLAY, HOWEVER WITH THE MOIST AND UNSTABLE CONDITIONS, SHOWERS
AND THUNDERSTORMS WILL BE AROUND PRETTY MUCH ANY TIME, ESPECIALLY
EAST COAST AREAS.

SLIGHTLY COOLER MID-LEVEL TEMPERATURES TODAY AND MONDAY MAY LEAD
TO A SLIGHTLY HIGHER RISK OF STRONG STORMS, ESPECIALLY INTERIOR
AND WESTERN SECTIONS. ALSO, SOME MINOR FLOODING POSSIBLE DUE TO
THE HIGH MOISTURE CONTENT.

TUESDAY NIGHT-NEXT WEEKEND...MODELS SHOW MID LEVEL HIGH PRESSURE
OVER THE CENTRAL GULF STATES, LEADING TO MORE OF A NORTHWEST FLOW
ALOFT IN COMBINATION WITH CONTINUED E/NE LOW LEVEL WINDS. EARLIER
RUNS OF THE ECMWF WERE SHOWING A MID-LEVEL LOW CUTTING OFF OVER
THE EASTERN GULF OF MEXICO, BUT THE LATEST RUN OF THE ECMWF HAS
BACKED OFF FROM THAT SOLUTION AND IS SIMILAR TO THE GFS IN SHOWING
A WEAK TROUGH OVER THE SE GULF AND STRAITS OF FLORIDA. THE
NORTHWEST FLOW ALOFT WILL INTRODUCE SLIGHTLY DRIER AIR WHICH WOULD
BRING POPS BACK DOWN TO THE 30/40 PERCENT RANGE FOR THE LATTER
PART OF THE WEEK INTO NEXT WEEKEND. NOT A DRY FORECAST, BUT
PROBABLY NOT AS WET AS THE FIRST PART OF THE WEEK.

TEMPERATURES THROUGH THE FORECAST PERIOD WILL SHOW LITTLE CHANGE
AS CONTINENTAL AIR REMAINS WELL TO OUR NORTH, WITH PERHAPS
SLIGHTLY COOLER MAX TEMPS EARLY THIS WEEK DUE TO INCREASED CLOUD
COVER.

MARINE...
EAST WINDS WILL BE AT MODERATE LEVELS THROUGH TUESDAY, THEN SLOWLY
DECREASE DURING THE MIDDLE TO LATTER PART OF THE WEEK. SIGNIFICANT
WAVE HEIGHTS ARE FORECAST TO BUILD TO AROUND 3 FEET OVER THE GULF
STREAM AS WELL AS THE OUTER GULF OF MEXICO WATERS. MAIN THREAT TO
BOATERS WILL BE THE LOCALLY ROUGH CONDITIONS IN AND NEAR ANY
SHOWERS AND THUNDERSTORMS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  90  78  89  77 / 50 30 60 40
FORT LAUDERDALE  89  79  89  78 / 50 30 60 40
MIAMI            90  78  89  77 / 40 30 60 40
NAPLES           91  75  90  76 / 50 30 60 40

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

DISCUSSION/MARINE/FIRE...23/SK
AVIATION/RADAR...60/BD
Hazardous weather outlook, Sep 15, 11:17 AM EDT, 8 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
1117 AM EDT SUN SEP 15 2013

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
160630-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
1117 AM EDT SUN SEP 15 2013

...THUNDERSTORMS WITH GUSTY WINDS POSSIBLE...
...MODERATE RISK OF RIP CURRENTS ATLANTIC BEACHES...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS SOUTH
FLORIDA. THE MAIN THREAT WILL BE OCCASIONAL TO FREQUENT LIGHTNING
STRIKES AND GUSTY WINDS.

RIP CURRENTS: EAST WINDS OF 10 TO 15 MPH WILL LEAD TO A MODERATE
RISK OF RIP CURRENTS ALONG THE ATLANTIC BEACHES TODAY.

WATERSPOUTS: THERE IS A SLIGHT CHANCE OF WATERSPOUTS ON SOUTH
FLORIDA WATERS.

WIND: THE STRONGEST STORMS ARE CAPABLE OF PRODUCING WIND GUSTS TO
50 MPH.

FLOODING: MINOR FLOODING OF LOW LYING, URBAN AND POORLY DRAINED
AREAS IS POSSIBLE THIS AFTERNOON, MAINLY OVER THE WESTERN HALF OF
THE PENINSULA.

TEMPERATURES: HIGHEST HEAT INDEX VALUES WILL REACH 100 DEGREES
OR SLIGHTLY HIGHER OVER AREAS AWAY FROM THE EAST COAST.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED THUNDERSTORMS WILL CONTINUE THROUGHOUT THE UPCOMING
WEEK, WITH THE HIGHEST CHANCES FOR STORMS MONDAY AND TUESDAY. THE
MAIN THREATS WILL BE OCCASIONAL TO FREQUENT LIGHTNING STRIKES AND
LOCALLY HEAVY RAINFALL WHICH MAY LEAD TO MINOR FLOODING.

THE RIP CURRENT RISK WILL CONTINUE ALONG THE ATLANTIC BEACHES THROUGH
MID-WEEK AS EAST WINDS CONTINUE ACROSS THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED. HOWEVER, INDIVIDUAL SPOTTERS
ARE ENCOURAGED TO REPORT HIGH WIND AND FLOODING TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN MIAMI.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, Sep 15, 10:11 AM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1011 AM EDT SUN SEP 15 2013

FLZ072-172-151500-
COASTAL BROWARD COUNTY FL METRO BROWARD COUNTY FL
1011 AM EDT SUN SEP 15 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR EASTERN BROWARD
COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING...

* UNTIL 1100 AM EDT

* AT 1007 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR PORT EVERGLADES...AND MOVING NORTHWEST AT
  10 MPH.

* THE STORM WILL AFFECT...
  PORT EVERGLADES...
  FORT LAUDERDALE BEACH...
  FORT LAUDERDALE...
  INTERSECTION I-595 AND I-95...
  DOWNTOWN-DAVIE...
  LAUDERHILL...
  AND SURROUNDING COMMUNITIES.

THE MAIN IMPACT WILL BE FREQUENT TO EXCESSIVE LIGHTNING. LIGHTNING IS
THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN
SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO
PROTECTION FROM THE DANGERS OF LIGHTNING. SEEK SHELTER IN A SAFE
BUILDING UNTIL THE STORM PASSES.

LAT...LON 2602 8011 2603 8024 2604 8027 2605 8028
      2611 8027 2613 8027 2621 8022 2618 8014
      2615 8010 2613 8009
TIME...MOT...LOC 1411Z 115DEG 10KT 2608 8013

60
Local storm report, Sep 15, 11:03 AM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1103 AM EDT SUN SEP 15 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 AM     TSTM WND GST     1 W SUNRISE             26.17N  80.29W
09/15/2013  M46 MPH          BROWARD            FL   MESONET

            WEATHERBUG MESONET SITE SNRSC REPORTED AN
            EAST-SOUTHEAST WIND GUST OF 46 MPH AT 1030 AM EDT.

&&

EVENT NUMBER MFL1300183

ROSS
Special weather statement, Sep 15, 11:05 AM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1105 AM EDT SUN SEP 15 2013

FLZ067-068-071-072-168-151545-
COASTAL PALM BEACH COUNTY FL INLAND BROWARD COUNTY FL INLAND PALM
BEACH COUNTY FL METRO BROWARD COUNTY FL METRO PALM BEACH COUNTY FL
1105 AM EDT SUN SEP 15 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR NORTHEASTERN
BROWARD COUNTY...SOUTHERN PALM BEACH COUNTY...FOR GUSTY WINDS OF 45
TO 55 MPH...

THE DEVELOPMENT OF FUNNEL CLOUDS...

* UNTIL 1145 AM EDT

* AT 1103 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR MISSION BAY...AND MOVING NORTHWEST AT 15
  MPH.

* THE STORM WILL AFFECT...
  SOUTH COUNTY REGIONAL PARK...
  BOCA RATON EQUESTRIAN CENTER...
  LOXAHATCHEE NATIONAL WILDLIFE REFUGE...
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE GUSTY WINDS OF 45 TO 55 MPH. THESE WINDS
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.

THIS ACTIVITY WAS ALSO DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR THE
FORMATION OF FUNNEL CLOUDS. STAY TUNED TO NOAA WEATHER RADIO AND
LOCAL MEDIA FOR ADDITIONAL UPDATES AND POSSIBLE WARNINGS.

LAT...LON 2630 8030 2638 8045 2651 8040 2657 8031
      2646 8014 2636 8009 2627 8017
TIME...MOT...LOC 1505Z 126DEG 11KT 2637 8022

60
Special weather statement, Sep 15, 11:18 AM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1118 AM EDT SUN SEP 15 2013

FLZ074-173-151600-
COASTAL MIAMI DADE COUNTY FL METROPOLITAN MIAMI DADE FL
1118 AM EDT SUN SEP 15 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR NORTHEASTERN
MIAMI-DADE COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH...

THE DEVELOPMENT OF FUNNEL CLOUDS...

* UNTIL NOON EDT

* AT 1116 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR MIAMI BEACH...AND MOVING NORTHWEST AT 15
  MPH.

* THE STORM WILL AFFECT...
  MIAMI BEACH...
  MIAMI...
  LITTLE HAVANA...
  COCONUT GROVE...
  ALLAPATTAH...
  BROWNSVILLE...
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

THIS ACTIVITY WAS ALSO DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR THE
FORMATION OF FUNNEL CLOUDS. STAY TUNED TO NOAA WEATHER RADIO AND
LOCAL MEDIA FOR ADDITIONAL UPDATES AND POSSIBLE WARNINGS.

LAT...LON 2589 8011 2580 8011 2573 8014 2572 8014
      2571 8017 2574 8017 2574 8020 2572 8023
      2573 8026 2586 8025 2594 8016 2594 8011
      2591 8011 2591 8010
TIME...MOT...LOC 1518Z 116DEG 11KT 2577 8013

60

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 15, 10:11 AM EDTSpecial Weather StatementMFLBroward49 min
Sep 15, 10:43 AM EDTSpecial Marine WarningMFL62 min
Sep 15, 10:56 AM EDTSpecial Marine WarningMFL64 min
Sep 15, 11:05 AM EDTSpecial Weather StatementMFLPalm Beach40 min
Sep 15, 11:13 AM EDTSpecial Marine WarningMFL62 min
Sep 15, 11:18 AM EDTSpecial Weather StatementMFLMiami-Dade42 min
Sep 15, 11:40 AM EDTSpecial Weather StatementMFLMiami-Dade35 min
Sep 15, 11:48 AM EDTSpecial Marine WarningMFL57 min
Sep 15, 12:16 PM EDTAreal Flood AdvisoryMFLMiami-Dade119 min
Sep 15, 12:16 PM EDTSpecial Weather StatementMFLMiami-Dade, Monroe44 min
Sep 15, 12:59 PM EDTSpecial Weather StatementMFLMonroe61 min
Sep 15, 1:04 PM EDTSpecial Marine WarningMFL56 min
Sep 15, 1:11 PM EDTSevere Thunderstorm WarningMFLBroward, Collier34 min
Sep 15, 1:12 PM EDTSpecial Weather StatementMFLCollier63 min
Sep 15, 1:33 PM EDTSpecial Marine WarningMFL57 min
Sep 15, 1:45 PM EDTSpecial Weather StatementMFLGlades60 min
Sep 15, 2:00 PM EDTSpecial Marine WarningMFL60 min
Sep 15, 2:09 PM EDTSpecial Weather StatementMFLGlades51 min
Sep 15, 2:29 PM EDTSpecial Marine WarningMFL61 min
Sep 15, 2:43 PM EDTSpecial Weather StatementMFLGlades32 min
Sep 15, 6:08 PM EDTSpecial Weather StatementMFLPalm Beach37 min
Sep 15, 6:23 PM EDTSpecial Weather StatementMFLPalm Beach52 min

Nearby

Severe Thunderstorm Warnings in Florida, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.